By Jennifer Butler
I am two weeks into withdrawing off of Wellbutrin (an anti-depressant) and I feel like my skin has little caterpillar legs on the inside and is going to tap dance off of my body.
I had my first date with an anti-depressant when I was thirteen years old. The best way I can explain it is that I was born with the volume turned way up on life. My hypersensitivity made day-to-day life quite challenging. I could hear electricity and people’s bones creaking, feel other people’s emotions, and see things that most said weren’t there. From a young age, I figured death as the only way out.
Since my teenage years, I’ve maintained a love/hate relationship with some form of medication. Most made me feel like a zombie. Others made me twitch. Others, yet, gave me stomachaches and caused hallucinations. I always felt disconnected from who Jen Butler really was. It was as if I was standing in a room full of mirrors; I could see my reflection, but I couldn’t connect with it on a human level. There would always be the piece of glass between us, preventing true connection. This resulted in a numbness that increased the longer I stayed disconnected. I remember times when I was so numb that I would run red lights to see if I could feel anything. I’d drive my motorcycle 110mph+ just to get some form of a sensation. Continue Reading…